Alert archive / Mississippi / Red Flag Warnings in 2017

Red Flag Warning 1, NWS New Orleans, LA

March 2, 20174 counties in Mississippi

NWS New Orleans, LA issued this red flag warning at Mar 2, 2017, 10:39 AM CST for 4 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2017, 10:39 AM CST (16:39 UTC)
Expired
Mar 2, 2017, 5:00 PM CST
In force
6 hr
Issued by
NWS New Orleans, LA

Counties Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -224 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-224 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS84 KLIX 021639
RFWLIX

URGENT - FIRE WEATHER MESSAGE
National Weather Service New Orleans LA
1039 AM CST Thu Mar 2 2017

...A RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
ACROSS COASTAL SOUTHEAST MISSISSIPPI DUE TO A LONG DURATION OF LOW
HUMIDITY VALUES AND BREEZY CONDITIONS WITH GUSTY NORTH WINDS...

.Relative humidity values below 25% with minimums as low as 15 to
20% expected to continue through the afternoon hours today. North
winds are expected to remain in 15 to 20 mph range with gusts 25
to 30 mph through most of the afternoon.  

MSZ077-080>082-022300-
/O.NEW.KLIX.FW.W.0001.170302T1639Z-170302T2300Z/
Pearl River-Hancock-Harrison-Jackson-
1039 AM CST Thu Mar 2 2017

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON ACROSS
COASTAL SOUTHEAST MISSISSIPPI...

The National Weather Service in New Orleans has issued a Red Flag
Warning, which is in effect until 5 PM CST this afternoon. 

* AFFECTED AREA...In Mississippi...Fire weather zone 077 Pearl 
  River, Fire weather zone 080 Hancock, Fire weather zone 081 
  Harrison, and Fire weather zone 082 Jackson. 

* WIND...North 15 to 20 mph with gusts 25 to 30 mph.

* HUMIDITY...15 to 25%.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TD
1 follow-up statement
170 
WWUS84 KLIX 022321
RFWLIX

URGENT - FIRE WEATHER MESSAGE
National Weather Service New Orleans LA
521 PM CST Thu Mar 2 2017

...Red Flag warning has Expired...

.Dry air and windy conditions still continue but winds will 
be lowering to lighter levels after sunset.

MSZ077-080>082-030030-
/O.EXP.KLIX.FW.W.0001.000000T0000Z-170302T2300Z/
Pearl River-Hancock-Harrison-Jackson-
521 PM CST Thu Mar 2 2017

...RED FLAG WARNING HAS EXPIRED...

Relative humidity levels will trend upward overnight while winds
lessen after sunset. 

$$

24/RR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:43 AM CST, 6 hours 56 minutes earlier.

Area forecast discussion, Mar 2, 3:43 AM CST, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
343 AM CST Thu Mar 2 2017

.SHORT TERM...
Cold front has moved through the area causing dew pt temps to
fall rapidly while actual temps are cooling but at a slower rate.
Nice conditions will remain into the weekend. Moisture and
southeasterly winds will begin to move back into the area by
Sunday. Deeper moisture return will move around the periphery of
the Atlantic coast high Monday bringing a chance of sh/ts back
into the picture. This moisture will move north ahead of another
strong cold front that should be in the area Tuesday night into
Wednesday morning. This is where the confusion starts as global
models are quite different in their solutions. The trend has been
to bring a front to the area within this time frame and move it
through; so at this time the GFS will be used to fill the
extended part of the fcast. This being said, the GFS is also quite
robust with the inclement weather associated. But at the moment,
this scenario is at the end of the temporal domain of this fcast.
More data and trend development should add more confidence to
this next systems potential over the next several days.

&&

.AVIATION...VFR conditions will continue for the foreseeable
future. Just about all locations still have BKN to OVC skies but
clouds are slowly scattering out over western sections of the CWA.
Cigs hghts have risen to just abv 5k ft across the eastern terminals
such as GPT and NEW while locations to the west are already up to 6
top 8k ft. Biggest issue looks to be wind and mainly over the
southshore where winds should easily gust to near 30 kts around NEW
through 15z and possibly up to 18z. /CAB/

&&

.MARINE...Cold front pushed through the coastal waters yesterday
evening and strong offshore winds have developed. Winds of 20 to 25
knots will continue over all waters through the morning and then
should begin to slack off a tad over the tidal lakes and sounds.
That said winds will likely still be around 15 to 20 knots. Seas
will continue to increase with rough sea conditions of 5 to 7 feet
with the occasional 8 feet. Will continue the small craft advisory
through Friday night for the open waters. Winds will begin to veer
around late tomorrow and become onshore by Saturday but winds will
still remain elevated through much of the forecast. High pressure
will never settle down over the region. It will be quite transient
and keep a pretty tight pressure gradient situated over the area
into next week. /CAB/

&&

.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Small Craft Advisory

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  37  69  38 /   0   0   0   0
BTR  65  41  69  42 /   0   0   0  10
ASD  66  41  69  43 /  10   0   0   0
MSY  65  48  67  50 /  10   0   0  10
GPT  65  44  67  45 /  10   0   0   0
PQL  65  40  68  39 /  10   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Saturday for GMZ536-538-550-
     552-555-557-570-572-575-577.

     Small Craft Advisory until noon CST today for GMZ530-532-534.

MS...None.
GM...Small Craft Advisory until 6 AM CST Saturday for GMZ538-550-552-
     555-557-570-572-575-577.

     Small Craft Advisory until noon CST today for GMZ532-534.

&&
Hazardous weather outlook, Mar 2, 10:34 AM CST, 5 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1034 AM CST Thu Mar 2 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-030445-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1034 AM CST Thu Mar 2 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

A Red Flag Warning is effect for Pearl River County and Coastal
Mississippi. Although Red Flag conditions may not be met, it will
still be very windy and dry across all of southern Louisiana and
Mississippi.

A Small Craft Advisory is in effect through tonight for
strong northerly winds winds and building seas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisories will be in effect for all open waters
along with Chandeluer and Breton Sounds through Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through Tuesday.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:25 PM CSTSpecial Weather StatementLIXPearl River35 min
Mar 1, 8:04 PM CSTSpecial Weather StatementLIXHancock26 min

Nearby

Red Flag Warnings in Mississippi, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.